MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55214
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: g35981 zisl-20-93 zenith alpha spiral-z endovascular leg 9 lot 778549; g35981 zisl-20-93 zenith alpha spiral-z endovascular leg lot 9778549; g35976 zisl-20-59 zenith alpha spiral-z endovascular leg lot 9858032.(b)(6).(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an (b)(6) year-old male patient developed a type iv endoleak following implantation of a zenith flex with z-trak aaa endovascular graft main body extension.The patient originally had a main body and two limbs implanted prior to (b)(6) 2017 (which is reported under mdr reference # 1820334-2020-00921).In (b)(6) 2017, the patient received a zenith low profile main body extension in a stand-alone procedure.On (b)(6) 2019, the patient received a zenith flex with z-trak aaa endovascular graft main body extension (the subject of this report) as well as three zisl leg grafts.Following implantation of all devices, the patient's aneurysmal sac was found to still be enlarging (as seen in a ct/ultrasound follow-up), so the entire graft was relined on (b)(6) 2020.The attending rep believes that "the patient had a contained rupture" that was treated.It is currently unknown as to which graft(s) contributed to the type iv endoleak.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: section c investigation ¿ evaluation the complaint facility cairns private hospital informed cook on 21 apr 2020 of an incident involving a zenith flex with z-trak aaa endovascular graft main body extension (esbe-28-58-zt) from lot 9122127.An endoleak was reportedly found during a follow-up.The patient will require a relining procedure due to this occurrence.The results of the additional procedure were not provided.Reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a interview of personnel, were conducted during the investigation.The complaint device was not returned for evaluation; however, imaging was provided and sent for expert review.Image review confirmed the complaint of an endoleak.The alleged type 4 endoleak cannot be excluded as a possible cause for the aneurysm growth, but a type 1b endoleak from the right cia or a type 3b endoleak from the main body near the flow divider are more likely explanations.Also, a type 2 endoleak from patent lumbar arteries was present but is likely not the primary contributor to the aneurysm growth.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the affected product is safe and effective for its intended use.A review of the device history record found no nonconformances or additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: 4 warnings and precautions 4.1 general ¿ additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.4.2 patient selection, treatment and follow-up ¿ size of the pre-existing zenith aaa endovascular graft should be assessed before selecting a main body extension.4.5 implant procedure ¿ inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.5.2 potential adverse events adverse events that may occur and/or require intervention include, but are not limited to: ¿ endoleak ¿ endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component; suture break; occlusion; infection; stent fracture; graft material wear; dilation; erosion; puncture; perigraft flow; and corrosion 12.1 general ¿ all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up.12.2 additional surveillance and treatment additional surveillance and possible treatment is recommended for: ¿ aneurysm enlargement, greater than or equal to 5 mm of maximum diameter (regardless of endoleak status) based on the information provided, inspection of the provided imaging, and the results of the investigation, a definitive cause for the endoleak was not established; however, endoleaks are a known inherent risk of these devices.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10033577
Report Number1820334-2020-00922
Device Sequence Number14199710
Product Code MIH
UDI-Device Identifier10827002552149
UDI-Public(01)10827002552149(17)210907(10)9122127
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Model NumberG55214
Device Catalogue NumberESBE-28-58-ZT
Device Lot Number9122127
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR